How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Dr Basu Your Own Question
Dr Basu
Dr Basu, Experienced Specialist
Category: Medical
Satisfied Customers: 29242
Experience:  MD
23744323
Type Your Medical Question Here...
Dr Basu is online now

four hours after taking 500 mg of prolonged release metformin

Resolved Question:

four hours after taking 500 mg of prolonged release metformin tablet I accidently took another.An hour later I feel O.K.I am 78 years old and have type 2 diabetes.Please advice what side effects to watch out for.Many thanks
Submitted: 3 years ago.
Category: Medical
Expert:  Dr Basu replied 3 years ago.
Hi there,
This is Dr Basu, Experienced Specialist.
I am here to address your concerns and provide great service.
Metformin one extra dose should not cause any significant side effect.
Most commonly you may get little stomach upset which is easily manageable.
YOur blood sugar should not drop too much.
YOu can check your blood sugar if you feel dizzy.
But Metformin is not known to cause any significant blood sugar drop immediately.
Please do not worry.
Best wishes,
It was my pleasure to help you today.
I am Dr Basu experienced in Metabolic Diseases.
If I have answered all your questions, Please rate my response Excellent (click on the smiley faces) under this chat box only.
Please bookmark my profile for asking further questions!
Dr Basu and 3 other Medical Specialists are ready to help you
Expert:  Dr Basu replied 3 years ago.
how are you doing